Alert archive / Maine / Wind Advisories in 2011

Wind Advisory 12, NWS Caribou, ME

December 8, 20116 counties in Maine

NWS Caribou, ME issued this wind advisory at Dec 8, 2011, 3:45 AM EST for 6 counties in Maine. It took effect at Dec 8, 2011, 10:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 3:45 AM EST (08:45 UTC)
In effect from
Dec 8, 2011, 10:00 AM EST
Expired
Dec 8, 2011, 3:52 PM EST
In force
6 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2011-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2011-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS71 KCAR 080845
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
345 AM EST THU DEC 8 2011

MEZ011-015>017-029-030-032-081645-
/O.NEW.KCAR.WI.Y.0012.111208T1500Z-111208T2100Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
345 AM EST THU DEC 8 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS MORNING THROUGH MID AFTERNOON. 

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

HEWITT
2 follow-up statements
720 
WWUS71 KCAR 081408
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
908 AM EST THU DEC 8 2011

MEZ001>006-010-031-082100-
/O.EXA.KCAR.WI.Y.0012.111208T1500Z-111208T2100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
908 AM EST THU DEC 8 2011

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS MORNING THROUGH MID AFTERNOON.


* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES. BLOWING AND DRIFTING SNOW IS
  POSSIBLE IN THOSE AREAS THAT RECEIVED SNOWFALL OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES, MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$

MEZ011-015>017-029-030-032-082100-
/O.CON.KCAR.WI.Y.0012.111208T1500Z-111208T2100Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
908 AM EST THU DEC 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS MORNING THROUGH MID AFTERNOON.

* IMPACTS...LOW IMPACT. WINDS WILL CAUSE A FEW TREE LIMBS TO SNAP
  WITH SCATTERED POWER OUTAGES POSSIBLE. EXPECT SOME DIFFICULTY
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OBJECTS. BE CAUTIOUS IF DRIVING A HIGH PROFILE
VEHICLE. IN CASE OF POWER OUTAGES...MAKE SURE FLASHLIGHTS HAVE
WORKING BATTERIES.

&&

$$
927 
WWUS71 KCAR 082052
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
352 PM EST THU DEC 8 2011

MEZ001>006-010-011-015>017-029>032-082200-
/O.CAN.KCAR.WI.Y.0012.000000T0000Z-111208T2100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
352 PM EST THU DEC 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING...THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

HASTINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:11 AM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 8, 12:11 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1211 AM EST THU DEC 8 2011

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN OVER THE GULF OF MAINE TONIGHT WHILE
LOW PRESSURE FROM THE MID ATLANTIC COAST RAPIDLY INTENSIFIES OVERNIGHT
AS IT MOVES INTO THE GULF OF MAINE AND THEN INTO SOUTHERN NEW BRUNSWICK
BY THURSDAY MORNING. THE LOW WILL CONTINUE TO RAPIDLY MOVE NORTHEAST
TOWARD SOUTHERN LABRADOR THURSDAY NIGHT WHILE WEAK HIGH PRESSURE
FROM THE MIDWEST RIDGES TOWARD THE REGION BY FRIDAY MORNING.
&&

.NEAR TERM /THROUGH THURSDAY/...
UPDATE: ADJUSTED TEMPERATURE GRIDS TO BRING THEM UP TO THE CURRENT
LEVELS PER THE LATEST OBS. LATEST SFC ANALYSIS SHOW RAIN/SNOW LINE
FROM BRIDGEWATER TO A PATTEN LINE. ALL SNOW NORTH OF THE LINE.
MAIN SFC LOW SE OF LONG ISLAND,NY AND MOVING NE. BROUGHT POPS TO
100% ALL THE WAY INTO NORTHERN AND NORTHWESTERN MAINE PER THE
LATEST RADAR TREND. HEAVIES LINE OF PRECIP FROM HOULTON SW THROUGH
MILLINOCKET INTO GREENVILLE. LATEST FORECAST HAS PROGRESSION OF
PRECIP HANDLED QUITE WELL.

.PREVIOUS DISCUSSION...
SIGNIFICANT EARLY WINTER STORM ON TAP FOR NORTHERN PORTIONS OF THE
FORECAST AREA...WITH DOWNEAST MAINE SEEING MOSTLY RAIN.
PRECIPITATION WILL SPREAD FROM SOUTH TO NORTH...BEGINNING THIS
EVENING AND REACHING INTO FAR NORTHERN MAINE AROUND MIDNIGHT.

MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE HANDLING OF LOW
PRESSURE CURRENTLY OVER THE MID ATLANTIC STATES. THE CENTER IS
PROGGED TO MOVE ACROSS EASTERN MASSACHUSETTS AND OVER THE GULF OF
MAINE...INTENSIFYING AS IT DOES SO. IT WILL BE VERY NEAR EASTPORT
MAINE AT 12Z/7 AM THURSDAY...THEN THE LOW WILL RACE NORTHEASTWARD
INTO THE CANADIAN MARITIMES BY THURSDAY AFTERNOON. THIS TRACK IS
HIGHLY FAVORABLE FOR HEAVY SNOW ACROSS NORTHERN MAINE. THE ONLY
SNAG IS THE LACK OF TRULY COLD AIR. MODELS INDICATE THAT A VERY
TIGHT RAIN/SNOW GRADIENT WILL EXIST SOMEWHERE ACROSS CENTRAL
PORTIONS OF THE STATE OVERNIGHT UNTIL THE SYSTEM MOVES TO THE EAST
AND COLDER AIR SPREADS INTO THE REGION IN ITS WAKE. ADDING TO THE
CONFUSION IS THE POSSIBILITY OF SOME SLEET OR FREEZING RAIN MIXING
IN ALONG THE RAIN/SNOW TRANSITION LINE. THIS MAKES FOR A DIFFICULT
SNOW FORECAST AS EVEN A SLIGHT SHIFT IN THE STORM'S TRACK WILL
RESULT IN SIGNIFICANT DIFFERENCES IN THE TOTAL SNOWFALL. THE 12Z
NAM AND 12Z ECMWF BOTH TRENDED A BIT COLDER THAN THE PREVIOUS RUNS
WHILE THE 12Z GFS WAS A BIT WARMER THAN THE 06Z RUN. FORECASTER
PREFERENCE WAS TOWARD THE COLDER SOLUTIONS...AND HENCE MORE SNOW
ACROSS THE NORTH.

OTHER THAN THE PRECIP TYPE ISSUES...THE OTHER FACTOR WORKING AGAINST
HIGH SNOWFALL AMOUNTS IS THE RAPID FORWARD PROGRESSION OF THE
SYSTEM. THE LACK OF A CLOSED LOW ALOFT MEANS THE SYSTEM WILL QUICKLY
BE SHUNTED TO THE NORTHEAST IN FAST SOUTHWEST FLOW. PERIODS OF
HEAVY SNOW ARE LIKELY HOWEVER AS MODELS INDICATE PLENTIFUL
FRONTOGENESIS ON THE NORTHERN SIDE OF THE SYSTEM. AS SUCH SOME
LOCATIONS WILL SEE SNOWFALL RATES OF 1 INCH PER HOUR.

WITH ALL THIS IN MIND...SNOWFALL TOTALS OF 6-10 INCHES ARE EXPECTED
ACROSS NORTHWESTERN PORTIONS OF THE FORECAST AREA...MAINLY ALONG AND
NORTH OF A PRESQUE ISLE TO RIPOGENUS TO GREENVILLE LINE. SOUTH OF
THIS LINE...A VERY TIGHT SNOWFALL GRADIENT WILL EXIST OWING TO THE
MIXED PRECIPITATION. SNOWFALL TOTALS OF 2-6 INCHES CAN BE EXPECTED
FROM DOVER-FOXCROFT TO MILLINOCKET TO HOULTON. SOUTH OF THESE
LOCATIONS SNOW WILL BE 2 INCHES OR LESS WITH NO SNOW ACCUMULATION
EXPECTED FOR COASTAL HANCOCK AND WASHINGTON COUNTIES. CONFIDENCE IN
THESE NUMBERS WAS HIGH ENOUGH TO WARRANT THE ISSUANCE OF A WINTER
STORM WARNING FOR NORTH AND WESTERN MAINE. A WINTER WEATHER ADVISORY
HAS BEEN HOISTED FOR THE TIER OF ZONES IMMEDIATELY SOUTH OF THESE
AREAS. AGAIN A SHIFT IN THE STORM TRACK AND THE RESULTANT SHIFT IN
THE RAIN/SNOW LINE COULD MEAN BIG DIFFERENCES BETWEEN EXPECTED
SNOWFALL AND WHAT ACTUALLY OCCURS.

RAINFALL-WISE...OCCASIONALLY HEAVY RAIN IS POSSIBLE AS THE
AFOREMENTIONED FRONTOGENESIS WORKS ITS WAY OVER THE REGION. ONE TO
1.5 INCHES IS EXPECTED OVER DOWNEAST MAINE. AREA RIVERS ARE RUNNING
LOW SO NO FLOODING IS ANTICIPATED.

THE OTHER CONCERN FOR TOMORROW IS GUSTY WINDS ON THE BACK SIDE OF
THE STORM. WINDS WILL TURN TO THE NORTHWEST AND INCREASE TO 15-25
MPH WITH GUSTS TO 35 MPH POSSIBLE. THIS COMBINED WITH THE HEAVY WET
SNOW MAY CAUSE SCATTERED POWER OUTAGES.&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
BRISK WINDS SHOULD DIMINISH OVRNGT THU AS THE DEEP LOW EXITS NE
RAPIDLY THRU THE MARITIMES. A BRIEF RIDGE OF SFC HI PRES SHOULD
BRING CLRG SKIES THU EVE...BUT THIS WILL GIVE WAY TO INCREASING MID
CLDNSS BY FRI MORN AS THE RIDGE MOVES E AND LOW TO MID WARM ADVCN
MOVES INTO THE FA WELL IN ADVANCE OF AN UPPER TROF FROM THE MIDWEST.
OVRNGT LOWS MAY BE CAPPED LATE THU NGT BY INCREASING CLDS...BUT WITH
LGT WINDS CONTG OVR MOST LOCATIONS...CONDITIONS WERE NOT LIKELY
GOING TO BE IDEAL FOR RADIATIONAL COOLING ANYWAY.

CLDS WILL THICKEN FRI MORN WITH SN SHWRS POSSIBLE FRI AFTN ACROSS
THE NRN HALF OF THE FA AS THE UPPER LVL TROF APCHS AND THE
ASSOCIATED BAROCLINIC LEAF MOVES INTO THE FA. HI TEMPS WILL BE AT OR
A LITTLE ABV NORMAL DUE TO WEAK LLVL WARM ADVCN BY FRI AFTN.

STEADY LGT SN WILL BE POSSIBLE FRI NGT ACROSS NRN PTNS OF THE
FA...SPREADING INTO SE PTNS OF THE FA LATE FRI NGT AND ERLY SAT
MORN AS A WEAK SFC LOW TRIES TO RE-FORM IN THE BAY OF FUNDY IN
RESPONSE TO THE APCHG UPPER TROF OVR QB. SOME GFS ENS MEAN RUNS
SUGGEST THE POTENTIAL FOR A LITTLE MORE SNFL...BUT TO ERLY TO BE
CONFIDENT ENOUGH TO PLACE IN GRIDS ATTM. OVRNGT LOWS WILL
DEFINITELY BE WELL ABV NORMAL THIS NGT DUE TO CONTD LLVL WARM
ADVCN...CLD CVR AND PRECIP.

ANY STEADY LGT SN SHOULD MOVE E OF THE FA BY LATE SAT MORN/ERLY AFTN
AS THE SFC LOW MOVES E TOWARD THE ERN MARITIMES. MDTLY STRONG LLVL
COLD ADVCN OVR THE FA IN THE WAKE OF THIS SYSTEM WILL KEEP HI TEMPS
SAT AFTN RISING MUCH ABV FRI NGT'S LOWS...SPCLY OVR THE NRN HLF OF
THE FA WHERE COLD ADVCN SC CLD CVR WILL INGER LONGEST INTO THE AFTN
HRS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDING ALONG THE MID ATLANTIC COAST WILL BRING
PARTLY SUNNY AND DRY WEATHER TO THE DOWNEAST REGION SUNDAY INTO
SUNDAY NIGHT. A WEATHER DISTURBANCE MOVING ACROSS THE NORTH WILL
BRING A MOSTLY CLOUDY SKY WITH SOME SNOW SHOWERS OVER NORTHERN
AREAS. HIGH PRESSURE WILL THEN FOLLOW FOR EARLY NEXT WEEK BRINGING
DRY CONDITIONS. SKIES WILL TREND MOSTLY CLEAR DOWNEAST BUT MOSTLY
CLOUDY OVER THE NORTH EARLY TO MID WEEK NEXT WEEK IN HIGH PRESSURE.
A TROUGH WILL APPROACH FROM THE GREAT LAKES REGION LATE WEDNESDAY
INTO WEDNESDAY NIGHT AS ANOTHER TROUGH BACKS IN FROM THE ATLANTIC.
THE WESTERN TROUGH MAY COMBINED WITH THE ATLANTIC TROUGH TO BRING A
CHANCE OF SNOW OR SNOW SHOWERS WEDNESDAY NIGHT INTO THURSDAY. MODEL
GUIDANCE INDICATES THAT A BLOCKING RIDGE MAY FORM OVER NORTHEASTERN
CANADA LATER NEXT WEEK. THIS COULD CAUSE THE TROUGHS IN THE VICINITY
TO STALL BRINGING A PROLONGED PERIOD OF UNSETTLED WEATHER LATER IN
THE WEEK.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
NEAR TERM: WIDESPREAD IFR EXPECTED TO DEVELOP THIS EVENING AS LOW
PRESSURE MOVES BY TO THE SOUTH OF THE REGION. NORTHERN TERMINALS
WILL REMAIN ALL SNOW WHILE KBGR AND KBHB WILL BE RAIN CHANGING TO
SNOW LATE THURSDAY MORNING. SOME RAIN/SNOW/SLEET MIX AT KHUL. THE
PRECIPITATION WILL QUICKLY END FROM WEST TO EAST LATE THURSDAY
MORNING. MVFR/VFR CONDITIONS EXPECTED AFTER 18Z AS SKIES BECOME
MOSTLY CLEAR. GUSTY NORTHWEST WINDS REACHING 30 KT EXPECTED
THURSDAY.

SHORT TO LONG TERM: VFR THU NGT INTO FRI MORN...THEN MVFR NRN TAF
SITES FRI AFTN..SPREADING SWRD TO INCLUDE DOWNEAST SITES FRI NGT
WHILE NRN TAF SITE EXPERIENCE A PD OF IFR. NRN TAF SITES SHOULD
IMPROVE TO HI MVFR BY SAT AFTN AS DOWNEAST SITES IMPROVE TO VFR...
WITH THIS TREND CONTG THRU SUN. ALL SITES SHOULD THEN BE VFR SUN
NGT MON.

&&

.MARINE...
NEAR TERM: THE GALE WARNING REMAINS IN EFFECT FOR TOMORROW. WINDS
WILL INCREASE THIS EVENING AS LOW PRESSURE APPROACHES AND THEN
MOVES ACROSS THE GULF OF MAINE. THEY WILL TURN TO THE NORTHWEST
AND INCREASE TO 20-30 KT WITH GUSTS TO 40 KT THURSDAY MORNING AND
REMAIN SO UNTIL THURSDAY EVENING.

SHORT TERM: GLW CONDITIONS SHOULD CONT INTO MUCH OF THE EVE
THU ACROSS OUR WATERS...THEN SUBSIDING TO SCA BY LATE THU NGT
AS THE DEEP LOW MOVES NE FURTHER AWAY THROUGH THE MARITIMES.
DUE TO RETURN SW LLVL FLOW FRI INTO ERLY SAT MORN...AND THEN MDTLY
STRONG LLVL COLD ADVCN SAT AFTN INTO SAT NGT...SCA CONDITIONS WILL
LIKELY CONT OVR OUR WATERS THRU THE REMAINDER OF THE SHORT TERM.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     MEZ001>004-010.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MEZ005-006-031.
MARINE...GALE WARNING FROM 7 AM THIS MORNING TO 10 PM EST THIS EVENING
     FOR ANZ050>052.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Dec 8, 3:41 AM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
341 AM EST THU DEC 8 2011

MEZ001>004-010-090845-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
341 AM EST THU DEC 8 2011

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ005-006-031-090845-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-SOUTHERN PISCATAQUIS-
341 AM EST THU DEC 8 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-029-030-032-090845-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
NORTHERN WASHINGTON-
341 AM EST THU DEC 8 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-090845-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
341 AM EST THU DEC 8 2011

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

Nearby

Wind Advisories in Maine, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.